, Volume 25, Issue 3, pp 703-732
Date: 01 Dec 2010

Limit Theorems for Weakly Subcritical Branching Processes in Random Environment

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

For a branching process in random environment, it is assumed that the offspring distribution of the individuals varies in a random fashion, independently from one generation to the other. Interestingly there is the possibility that the process may at the same time be subcritical and, conditioned on nonextinction, “supercritical.” This so-called weakly subcritical case is considered in this paper. We study the asymptotic survival probability and the size of the population conditioned on nonextinction. Also a functional limit theorem is proved, which makes the conditional supercriticality manifest. A main tool is a new type of functional limit theorems for conditional random walks.

This paper is part of a project supported by the German Research Foundation (DFG) and the Russian Foundation of Basic Research (Grant DFG-RFBR 08-01-91954).